Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 72, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 29, 2011, 3:29 PM CDT. It took effect at Oct 30, 2011, 10:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2011, 3:29 PM CDT (20:29 UTC)
- In effect from
- Oct 30, 2011, 10:00 AM CDT
- Expired
- Oct 31, 2011, 4:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
294 WHUS73 KGRB 292029 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 329 PM CDT SAT OCT 29 2011 ...STRONG SOUTHERLY WINDS WILL CAUSE HIGH WAVES SUNDAY... .A LOW PRESSURE SYSTEM OVER THE DAKOTAS WILL APPROACH THE AREA ON SUNDAY. THE INCREASED PRESSURE GRADIENT WILL CAUSE GUSTY SOUTHERLY WINDS AND HIGH WAVES SUNDAY MID MORNING THROUGH SUNDAY EVENING. LMZ541>543-300430- /O.NEW.KGRB.SC.Y.0072.111030T1500Z-111031T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 329 PM CDT SAT OCT 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY. * WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS BY SUNDAY MORNING. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
689 WHUS73 KGRB 300201 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 901 PM CDT SAT OCT 29 2011 ...STRONG SOUTHERLY WINDS WILL CAUSE HIGH WAVES ON SUNDAY... .A LOW PRESSURE SYSTEM CURRENTLY OVER THE EASTERN DAKOTAS WILL APPROACH WISCONSIN OVERNIGHT. THE INCREASED PRESSURE GRADIENT WILL CAUSE GUSTY SOUTHERLY WINDS AND HIGH WAVES SUNDAY MID MORNING THROUGH SUNDAY EVENING. LMZ541>543-301015- /O.CON.KGRB.SC.Y.0072.111030T1500Z-111031T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 901 PM CDT SAT OCT 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY... * WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS BY SUNDAY MORNING. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
735 WHUS73 KGRB 300911 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 411 AM CDT SUN OCT 30 2011 ...STRONG SOUTHERLY WINDS WILL CAUSE LARGE WAVES THIS AFTERNOON THROUGH THIS EVENING... .LOW PRESSURE WILL MOVE FROM IOWA TO SOUTHERN LAKE MICHIGAN AND PRODUCE GUSTY SOUTH WINDS TODAY AND TONIGHT. THE WINDS WILL PRODUCE LARGE WAVES IN THE LAKE MICHIGAN NEARSHORE WATERS. LMZ541>543-301715- /O.CON.KGRB.SC.Y.0072.111030T1500Z-111031T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 411 AM CDT SUN OCT 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS BY AFTERNOON. * WAVES...1 TO 3 FT BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
796 WHUS73 KGRB 301525 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1025 AM CDT SUN OCT 30 2011 ...STRONG SOUTHEAST WINDS WILL CAUSE LARGE WAVES THIS AFTERNOON THROUGH LATE TONIGHT... .LOW PRESSURE WILL MOVE FROM SOUTHERN MINNESOTA TO NORTHERN LAKE MICHIGAN...PRODUCING GUSTY SOUTH WINDS THIS AFTERNOON AND TONIGHT. THE WINDS WILL PRODUCE LARGE WAVES IN THE LAKE MICHIGAN NEARSHORE WATERS. LMZ541>543-302330- /O.EXT.KGRB.SC.Y.0072.000000T0000Z-111031T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1025 AM CDT SUN OCT 30 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT MONDAY... * WINDS...SOUTHEAST 15 TO 25 KTS...WITH GUSTS TO 30 KTS. * WAVES...2 TO 4 FT BUILDING TO 4 TO 7 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
315 WHUS73 KGRB 302008 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 308 PM CDT SUN OCT 30 2011 ...STRONG SOUTHERLY WINDS WILL CAUSE LARGE WAVES THROUGH EARLY MONDAY MORNING... .LOW PRESSURE MOVING OVER WESTERN WISCONSIN AND NORTHERN LAKE MICHIGAN WILL CONTINUE TO PRODUCE GUSTY SOUTH WINDS TONIGHT THROUGH EARLY MONDAY MORNING. THE WINDS WILL PRODUCE LARGE WAVES IN THE LAKE MICHIGAN NEARSHORE WATERS. LMZ541>543-310415- /O.CON.KGRB.SC.Y.0072.000000T0000Z-111031T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 308 PM CDT SUN OCT 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... * WINDS...SOUTHEAST 15 TO 20 KTS...WITH GUSTS TO 25 KTS. * WAVES...4 TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
483 WHUS73 KGRB 310155 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 855 PM CDT SUN OCT 30 2011 ...STRONG SOUTHERLY WINDS WILL CAUSE LARGE WAVES THROUGH EARLY MONDAY MORNING... .LOW PRESSURE MOVING OVER CENTRAL WISCONSIN WILL CONTINUE TO PRODUCE GUSTY SOUTH WINDS TONIGHT BEFORE SUBSIDING AFTER MIDNIGHT. THE WINDS WILL PRODUCE LARGE WAVES IN THE LAKE MICHIGAN NEARSHORE WATERS THAT WILL CONTINUE A FEW HOURS AFTER THE WINDS SUBSIDE. LMZ541>543-310900- /O.CON.KGRB.SC.Y.0072.000000T0000Z-111031T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 855 PM CDT SUN OCT 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... * WINDS...SOUTHEAST 15 TO 25 KTS DECREASING TO 10 TO 15 KTS AFTER MIDNIGHT. * WAVES...4 TO 7 FT BEFORE SUBSIDING TO 3 TO 5 FT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 29, 2:52 PM CDT, 37 minutes earlier.
Area forecast discussion, Oct 29, 2:52 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 252 PM CDT SAT OCT 29 2011 .SHORT TERM...EARLY AFTERNOON WATER VAPOR IMAGERY SHOWS NEXT WEATHER SYSTEM MOVING INTO W DAKOTAS FROM CANADA. CLOUDS WILL INCREASE TONIGHT AS SHORTWAVE TROF MOVES QUICKLY SE TOWARDS THE REGION. MIN TEMPERATURES MAY BE REACHED DURING THE LATE EVENING OR EARLY MORNING HOURS AS CLOUDS INCREASE AND BOUNDARY LAYER WINDS INCREASE AFTER MIDNIGHT. THE SHORTWAVE TROF IS FORECAST TO SHARPEN ON SUNDAY AS IT APPROACHES WHICH RESULTS IN STRONGLY DIFFLUENT UPPER FLOW ACROSS STATE. THIS UPPER SUPPORT COMBINED WITH LOW LEVEL WARM ADVECTION WILL BE SUFFICIENT FOR A WIDE AREA OF MAINLY RAIN. BOUNDARY LAYER TEMPERATURES AND CRITICAL THICKNESS FORECASTS SUGGEST THAT IT WILL START OUT AS RAIN ACROSS ALL BUT THE NORTH-CENTRAL PART OF THE FORECAST AREA...WHERE SNOW MAY MIX IN FROM TIME-TO-TIME. MAX TEMPS ON SUNDAY WILL BE HELD DOWN BY CLOUDS AND PRECIPITATION. USED A BLEND OF 29/12Z MOS TEMPS. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...MAIN FCST CONCERN IS PCPN CHCS. MODELS IN GOOD GENERAL AGREEMENT WITH AN UPPER LOW TRACKING ESE ACROSS THE SOUTHERN HALF OF WI ON SUNDAY NIGHT. DEFORMATION ZONE PCPN ASSOCIATED WITH THIS SYSTEM WILL AFFECT THE RGN...ESPECIALLY FAR NE WI DURING THE EVG. HAVE BUMPED POPS UP OVER THE ENTIRE FA... WITH LIKELY POPS IN THE FAR NE AND ALONG THE LKSHR. LLVL THICKNESS AND WET BULB TEMPS SUPPORT ALL RAIN. PCPN WILL TAPER OFF OVERNIGHT AS THE LOW PULLS OUT. BUMPED MIN TEMPS UP A LITTLE BIT. UPPER LEVEL RIDGING WILL OCCUR ACROSS THE WSTRN GREAT LKS ON MONDAY... BUT A LINGERING LLVL THERMAL TROUGH WILL KEEP CLOUDS IN PLACE UNTIL LATE IN THE DAY. MIXING THROUGH 925-875 MB SUPPORT HIGHS IN THE MID TO UPPER 40S. WAA WILL INCREASE AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHERN PLAINS ON MONDAY NIGHT AND TUESDAY. MODELS SUGGEST THAT THIS PERIOD WILL BE GENERALLY DRY...WITH MAINLY MID/HIGH LEVEL CLOUDS. RAISED MAX TEMPS 2-4 DEGREES ON TUESDAY...AS MIXING THROUGH 925-900 MB SUPPORTS HIGHS IN THE MID TO UPPER 50S. PREVIOUSLY MENTIONED COLD FRONT WILL MOVE THROUGH THE FORECAST AREA ON TUESDAY NIGHT AND WEDNESDAY...BUT MOST OF THE PCPN SHOULD BE EITHER ALONG OR BEHIND THE FRONT...AS THE UPPER TROF LAGS BACK TO THE WEST. HIGHEST POPS SHOULD BE DURING THE DAY ON WEDNESDAY...POSSIBLY LINGERING INTO WEDNESDAY NIGHT OR THURSDAY AS AN UPPER LOW DEVELOPS IN THE CENTRAL PLAINS AND HEADS TOWARD THE NORTHERN OHIO VALLEY. GENERALLY DRY CONDITIONS ANTICIPATED FROM THURSDAY NIGHT INTO FRIDAY NIGHT...WITH PCPN CHCS RETURNING WITH THE NEXT UPPER TROF AND ASSOCIATED COLD FRONT FRIDAY NIGHT INTO SATURDAY. && .AVIATION...SCT MVFR CIGS WITH STRATOCU IN FAR N WI...OTHERWISE MAINLY CLEAR SKIES INTO EARLY EVENING BEFORE HIGH CLOUDS APPROACH WITH NEXT WEATHER SYSTEM. EXPECT MVFR CIGS AND VIS WITH LIGHT RAIN BY MID- LATE SUNDAY MORNING SPREADING ACROSS AREA. SOME SNOW POSSIBLE IN FAR N AT ONSET OF PRECIPITATION. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && JKL/KIECKBUSCH
Hazardous weather outlook, Oct 29, 2:54 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 254 PM CDT SAT OCT 29 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 254 PM CDT SAT OCT 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ521-522-541>543-302000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 254 PM CDT SAT OCT 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY WAVES ON LAKE MICHIGAN COULD BECOME HAZARDOUS FOR SMALL CRAFT LATE SUNDAY MORNING INTO THE EVENING.
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.